Unusual Cystic Acne, after trying Tretinion and fish oil pills
Hi, I really hope someone can give me some insight. I have never had acne before, just small whiteheads here and there that I used BP10% on each night and by the time I left for China at 24 I had no acne issues. Ever since moving here, I have started to get more small whiteheads on my forehead and chin. I stopped using BP because I couldn't find it here, I was only using salicylic wash and lotion (2%) which did nothing for a month.
I went to see a derm about this and she gave me Tretinion 1% and BP 5% (to apply at night and in the morning). In the first month I saw a great improvement and started taking fish oil pills to speed up recovery. Then suddenly after exfoliating (not supposed to on tretinion), the next morning I had two acne cysts! And I've never had a cyst in my life. This has continued with about 2 cysts a week for the past month and I'm completely helpless and scarred. I have a very public career and can't even leave my house at this point, I lose money every day. My derm said the cysts were not caused by Tretinion cream. She put me on Zithromax 500g/day for 6 days and 250g/day for another 6 days. I am seeing the cysts go down slightly but I can't afford accutane and someone like me shouldn't need it!!! My only thought is it may be the fish oil. I always have extremely oily skin. Sorry for the length of this but I have no REAL (valid, educated) medical opinions here and I feel really alone. Thanks.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.